Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
Question: Pregnant and taking Effexor XR
|Momof3 - Wed Apr 27, 2005 5:38 pm||
I was hoping someone could give me some information. I was put on Effexor XR about a year ago after Prozac was no long working for me. I take 75 mg daily. I ask at the time that if I became pregnant would it be dangerous to the baby. I was told Effexor was in a class of antidepressants that could be taken while pregnant. Well now I'm 13 weeks pregnant and now my doctor is saying I should stop taking it. But now I'm very [/b]concerned about the health of my baby. Have done it harm?
I was also told to take a dose every other day for a week? Then stop altogether. I heard there are horrible side affects of stoping Effexor that quick? Any advise?/[/i]
|Theresa Jones, RN - Mon May 02, 2005 5:42 am||
There has not been widespread research on the effects of Effexor and pregnancy however, some of the studies suggest that when Effexor is taken at the later stages of pregnancy prior to delivery the baby may suffer withdrawal symptoms. There also is some documentation that the use of the medication odansetron in combination with tapring doses of Effexor lessen the symptoms but is not recommended for more than a two week time period (during pregnancy). I would suggest that if you begin experiencing side effects/withdrawal symptoms while taping your Effexor dose that you discuss other available options with your physician.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.